TU Berlin

Internet Network ArchitecturesFlorin Ciucu's Publications

Page Content

to Navigation

Florin Ciucu's Publications

On Superlinear Scaling of Network Delays
Citation key BLC-SSND-11
Author Burchard, Almut and Liebeherr, Jörg and Ciucu, Florin
Pages 1043–1056
Year 2011
ISSN 1063-6692
DOI http://dx.doi.org/10.1109/TNET.2010.2095505
Journal IEEE/ACM Transactions on Networking (ToN)
Volume 19
Number 4
Abstract We investigate scaling properties of end-to-end delays in packet networks for a flow that traverses a sequence of $H$ nodes and that experiences cross traffic at each node. When the traffic flow and the cross traffic do not satisfy independence assumptions, we find that delay bounds scale faster than linearly. More precisely, for exponentially bounded packetized traffic, we show that delays grow with Θ (H log H) in the number of nodes on the network path. This superlinear scaling of delays is qualitatively different from the scaling behavior predicted by a worst-case analysis or by a probabilistic analysis assuming independence of traffic arrivals at network nodes.
Download Bibtex entry

Navigation

Quick Access

Schnellnavigation zur Seite über Nummerneingabe